I started this medicines 4 months ago for on/off anxiety. Since then I’ve had terrible muscle and joint aches in my shoulders and arms. Plus I’ve had lower abdominal pain continuously. Been thru a battery of tests with normal results. My aching and pain is real! They say it isn’t a side effect of this med but I’m curious if anyone else has experienced these issues.
Venlafaxine - muscle and joint aches on 37.5 Effexor ER (venlafaxine)?
Question posted by Cici2712 on 30 May 2019
Last updated on 15 February 2021 by Lucie0523
I have been on this medicine since 1999 and have never had related muscle and joint pain. We had a horse ranch until we were about 72. The last couple years I have experienced your described pains but I’ll be 76 years young soon and not working as hard. I’m a gardener, move furniture around and stay busy about seven hours out of the day. My Doctor says I have arthritis. Personally, you might want to talk with your doctor. Hope this is helpful.
In addition to masso's comment above:
Very common (10% or more of users): Nausea (up to 58%), dry mouth (up to 22%), constipation (up to 15%)
Common (1% to 10% of users): Abdominal pain, diarrhea, dyspepsia, eructation, flatulence, vomiting"
I am having lower abdominal pain and increased muscle pain too. On sept. 10 I should be switched to fluoxetine at my physician visit. I have just become aware the issues may be associated with this drug.
I've had pains in muscles and joints since taking Venlafaxine Aug 2020. Weaned off, but still experiencing pain. wondering when it will end. Psychiatrist said rare side effect, but I understand.
Yes, I have experienced the same muscle and joint issues while on this drug. I too have been through a battery of tests with normal results. Venlafaxine saved my life from debilitating anxiety and depression so I am extremely grateful for that. But within a few days after starting it I began experiencing muscle pain, muscle weakness and joint pain in my hips, thighs, arms and legs. I didn't make the connection for several months. But the onset of the two events were so exact that I began to suspect it. I have been researching this for a long time with no real evidence, but your question has convinced me that this is the cause. Thank you for this. I also found this article today which is very convincing too: https://academic.oup.com/rheumatology/article/43/12/1590/2899135
I know it's hard to get off of venlafaxine. I am hoping to switch to Cymbalta which is also an SNRI. The other "responder" mentioned Pristiq so I am curious if that would be better than Cymbalta. If anyone knows I would be very appreciative.
It’s the meds!!! I had the same problem and it didn’t help my depression but I stayed on it for a year because it is so hard to come off of. I’m very sensitive to all meds. I cannot even take birth control pills because I get the same bone aches & my depression gets much worse. I’m currently on a very low dose of Zoloft which has helped my depression, without the body aches.
This is what I found:
Common (1% to 10%): Neck pain, trismus, twitching
Uncommon (0.1% to 1%): arthritis, arthrosis, bone pain, bone spurs, bursitis, leg cramps, myasthenia, neck rigidity, tenosynovitis
Rare (less than 0.1%): Muscle cramp, muscle spasms, musculoskeletal stiffness, myopathy, osteoporosis, osteosclerosis, pathological fracture, plantar fasciitis, rhabdomyolysis, rheumatoid arthritis, tendon rupture
Frequency not reported: Arthralgia, back pain, myalgia
Postmarketing reports: Bone fracture, creatine phosphokinase (CPK) increased
For more information click on the link:
I hope this helps to clarify your ailments/side effects.
Best regards, masso.-
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.